Oh boy. Another med. I started propranolol last night at 60 mg’s. My Dr. wanted me to take 120 but I dumped half. I did not expect to experience such fatigue on the first day. Can anyone give me an idea as to how long this will last? It’s terrible!
I was talking ONLY 10mg, and felt good. It was around the 12th day I got sooo tired. It was everyday, just felt like I couldn’t move. My mind was saying,
do this do that, but my body was like ugh.
After about 2 1/2 weeks, I went down to 7.5 and then 5mg. Not tired anymore.
No way I could have handled 60. I know 60 is “the” dose. But after looking thru the posts, I notice that headaches were gone on as little as 30mg.
My pharmacist took it and got rid of hers at only 10mg. Sure that one is rare, but can happen. So maybe if the fatigue doesn’t go away in a few days,
*** Your not splitting the LA ones are you?
I took Propanolol for about 3 weeks and was taking 30 mg. It helped tremendously with the headaches, but not dizziness. I had to go off due because it was causing my lips, toes and fingers to turn blue and I felt very fatigued and depressed. I think it stopped the my circulation from reaching my extremities.
I am really surprised that the doctor wants you to start that high.
Good luck with it. I hope it works for you.
Thank you so much for the replies!
Kristina-It’s not the LA, it’s SA. Not sure if I should go down on the dose bc I do have some BP issues. My BP and pulse can get up there if I don’t watch it.
Donna-I think that’s why my Dr. put me on such a high dose, bc he’s worried about my BP and pulse. And that sounds so scary about your extremities! I’m sure that freaked you out!
I’ll give the 60mg’s a fair trial. Hopefully the fatigue will wear off. I’ve been reading up on the SE’s and usually it does wear off for most people after a few weeks. Fun, fun. I’d do anything to get rid of the headaches and vertigo. I’m not expecting much from it as far as vertigo, but I really hope it helps with the headaches. (If it helped with the vertigo too that would be wonderful!)
I take metoprolol - it’s another beta blocker. I’d say for me the fatigue lasted 4-6 weeks, although each week it got a little better. The first 2 weeks were a REAL struggle though. However it was really worth it as now I have no ongoing side effects and a pretty normal life. Hang in there if you can!
Oh Elisha… your sensitivity to new meds sounds very familiar. I suffer terribly when starting a new medication.
I cringe when I read the warning label on the packet that states that this medication causes fatigue and dizziness. Isn’t that what we’re trying to overcome. Propranolol was one of the first meds I trialled. I literally couldn’t walk properly and felt like I under heavy sedation. I had to stop that one after only one week. I needed to do the school/kinder runs and it was getting far to dangerous to drive. 120mg!!! 60 mg sounds like a pretty hefty dose too (that would have knocked me out completely). No wonder you feel the way you do. Maybe half the dose again. Good luck Elisha. I feel for you.
Thank you so much Gab and Kylie. I do plan on staying on the Inderal but I’m calling my Dr. today to see if I can get on a lower dose. This is obviously way too high a dose for me. It’s making me super dizzy today as well. This is such a miserable struggle isn’t it!!!
BTW-I love your profile pic Kylie, so cute!